Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 101, NWS Northern Indiana

June 4, 2011Cass County, Grant County, Miami County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 4, 2011, 6:17 PM EDT for Cass County, Grant County, Miami County, Indiana. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 6:17 PM EDT (22:17 UTC)
Expired
Jun 4, 2011, 7:15 PM EDT
In force
58 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IN, Grant County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:30 PM EDTHAIL 0.7Wawpecong, INALONG US 18
Jun 4, 6:32 PM EDTTSTM WND DMG2 Se Amboy, INGRAIN BIN BLOWN DOWN AND ROOF BLOWN OFF A BARN
Jun 4, 6:32 PM EDTTSTM WND GST 452 S Mier, INAT SR 13 AND W N 00 S. ESTIMATED 45 MPH WINDS ALSO REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 3:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS53 KIWX 042217
SVRIWX
INC017-053-103-042315-
/O.NEW.KIWX.SV.W.0101.110604T2217Z-110604T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 715 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR GRISSOM AFB...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SWAYZEE AND SWEETSER...
  MARION...
  FAIRMOUNT...JONESBORO AND GAS CITY...
  UPLAND...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SANTA
FE...AMBOY...MIER...SIMS...HERBST...NORMAL...ROSEBURG...POINT
ISABEL...RADLEY...HACKLEMAN...MICHAELSVILLE AND FOWLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4039 8586 4058 8587 4057 8619 4060 8622
      4075 8613 4069 8594 4066 8594 4066 8587
      4052 8545 4047 8545 4039 8549
TIME...MOT...LOC 2217Z 309DEG 28KT 4062 8610
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
027 
WWUS53 KIWX 042242
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EDT SAT JUN 4 2011

INC017-103-042252-
/O.CAN.KIWX.SV.W.0101.000000T0000Z-110604T2315Z/
MIAMI IN-CASS IN-
642 PM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND SOUTHERN
MIAMI COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4040 8586 4058 8587 4063 8577 4052 8545
      4047 8545 4039 8549 4039 8585
TIME...MOT...LOC 2242Z 309DEG 28KT 4050 8590

$$

INC053-042315-
/O.CON.KIWX.SV.W.0101.000000T0000Z-110604T2315Z/
GRANT IN-
642 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR GRANT COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES WEST OF SWAYZEE...OR ABOUT 12 MILES EAST OF KOKOMO...
AND MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARION...GAS CITY...FAIRMOUNT...UPLAND...SWEETSER...SWAYZEE...
  JONESBORO...SIMS...HERBST AND NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4040 8586 4058 8587 4063 8577 4052 8545
      4047 8545 4039 8549 4039 8585
TIME...MOT...LOC 2242Z 309DEG 28KT 4050 8590
WIND...HAIL 60MPH 1.00IN

$$
010 
WWUS53 KIWX 042302
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 PM EDT SAT JUN 4 2011

INC053-042315-
/O.CON.KIWX.SV.W.0101.000000T0000Z-110604T2315Z/
GRANT IN-
702 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 658 PM EDT...A SEVERE THUNDERSTORM  WAS REPORTED  PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR GAS CITY...AND MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  UPLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4039 8549 4048 8575 4060 8567 4052 8545
      4047 8545
TIME...MOT...LOC 2303Z 300DEG 27KT 4048 8557
WIND...HAIL 60MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:46 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 4, 2:46 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
246 PM EDT SAT JUN 4 2011

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/
EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE CWA THIS AFTN WITH
3-4KJ/KG MIXED LAYER CAPE AND LITTLE TO NO CONVECTIVE INHIBITION.
ALTHOUGH FORCING ASSOCIATED WITH CDFNT/SHRTWV MOVG ACROSS SRN WI/NW
IL IS WEAK...IT MAY BE SUFFICIENT WHEN COMBINED WITH LAKE BREEZE
INTERACTION FOR SCT TSTM DEVELOPMENT AS IT MOVES SE ACROSS THE AREA
LATE THIS AFTN/EVE. GIVEN LARGE CAPE/DCAPE AND AROUND 30KT 0-6KM
SHEAR... THERE IS POTENTIAL FOR SVR STORMS...  WITH DAMAGING WINDS
THE MAIN THREAT. INITIAL STORM DEVELOPMENT COULD ALSO CONTAIN LARGE
HAIL AS 800 J/KG CAPE IN HAIL GROWTH ZONE AND RELATIVELY DRY MID
LEVEL AIR SHOULD COUNTERACT DETRIMENTAL AFFECTS OF 13-14KFT FREEZING
LEVELS. ASSUMING CONVECTIVE INITIATION DOES OCCUR... A QUICK
TRANSITION FROM CELLS TO SMALL BOWS LIKELY GIVEN UNIDIRECTIONAL FLOW
EVIDENT ON WOLCOTT PROFILER.

CONVECTION SHOULD MOVE OUT OF SRN PORTION OF THE AREA BY 06Z AS
CDFNT MOVES INTO SRN IN/OH. SFC HIGH WILL MOVE INTO THE UPR GRTLKS
BEHIND THIS FRONT PROVIDING FAIR WEATHER ACROSS THE AREA SUNDAY. AS
THE HIGH MOVES TO THE LWR GRTLKS SUNDAY NIGHT WAA WILL DEVELOP
ACROSS OUR CWA. CONVECTION PSBL LATE TONIGHT AND AGAIN SUNDAY NIGHT
OVER THE PLAINS WHERE STALLING/RETREATING FRONT AT NOSE OF LLJ WILL
PROVIDE SOME ISENT LIFT/LOW LEVEL THETA-E ADVECTION. THIS ACTIVITY
SHOULD MOVE SE AND ATTM EXPECT IT WILL REMAIN WEST OF OUR CWA SO DRY
WX FCST AFT 06Z TONIGHT THROUGH MONDAY MORNING WITH CONVECTIVE
DEBRIS EXPECTED TO RESULT IN PARTLY CLOUDY SKIES. LITTLE CHANGE TO
GOING TEMP GRIDS OR 12Z MOS GUIDANCE WITH TEMPS EXPECTED TO FALL
BACK CLOSER TO NORMAL TONIGHT THROUGH SUNDAY NIGHT.

&&

.LONG TERM...MONDAY THROUGH SATURDAY

A NORTH ATLANTIC OMEGA BLOCK WILL HOLD THROUGH MUCH OF THE PERIOD
SUPPORTING A PERSISTENT LARGE SCALE FLOW PATTERN ACROSS NOAM. THE
LOCAL AREA WILL GENERALLY BE LOCATED ON THE NORTHERN PERIPHERY OF AN
EXPANSIVE RIDGE THAT WILL BE CENTERED ACROSS THE LOWER MS VALLEY AND
SRN/CENTRAL PLAINS. LOW AMPLITUDE SHORTWAVES AND/OR CONVECTIVELY
MODIFIED VORT MAXES WILL LIKELY PROPAGATE EWD OVER/ALONG THE RIDGE
AXIS. THESE WEAK MID LVL IMPULSES WILL LIKELY AID IN THE DEVELOPMENT
OF SHOWERS/SHOWERS ALONG A LOW LEVEL THETA-E RIDGE / HIGH PWAT /
AXIS THAT WILL MIXING NEWD ACROSS THE AREA MONDAY INTO TUESDAY. WITH
THIS CONTINUED WITH CHC POPS MAINLY MONDAY AFTN AND NIGHT...AND
ADDED LOW CHC POPS TO TUESDAY MORNING IN THE NE WITH THE BOUNDARY
NEAR.

MEDIUM RANGE MODEL GUIDANCE CONTINUES TO LIFT THE THE WARM
FRONT/THETA-E RIDGE NORTH OF THE FA TUESDAY AFTERNOON INTO WEDNESDAY
AS THE UPPER RIDGE BUILDS NWD INTO THE SOUTHERN GREAT LAKES IN
RESPONSE TO HIGH PLAINS HEIGHT FALLS. HIGH TEMPS NEAR 90F WILL BE
POSSIBLE IN THE SW ON TUESDAY...WITH WEDNESDAY HIGHS NEAR 90F
CWA-WIDE. BUILDING HUMIDITY DURING THIS TIME WILL SUPPORT
INCREASINGLY UNSTABLE CONDITIONS...ALTHOUGH LACK OF ANY OBVIOUS
TRIGGER AND SUBTLE MID LVL CAPPING/DRYING ENOUGH TO CONTINUE WITH A
14 POP/DRY FCST. LATE WEDNESDAY NIGHT AND THURSDAY LOOKS SOMEWHAT
SIMILAR TO TODAY AS A STRONGER MID LVL IMPULSE TRACKS EWD THROUGH
THE NRN GREAT LAKES...AGAIN FLATTENING THE UPPER RIDGE AND SENDING A
COLD FRONT SEWD BACK INTO THE FA. WITH THIS CONTINUED WITH CHC
POPS FOR SHOWERS/STORMS WEDNESDAY NIGHT INTO THURSDAY GIVEN SUBTLE
TIMING DIFFERENCES IN GUIDANCE.

LARGER SPREAD IN MODEL GUIDANCE AS EXPECTED BY DAYS 6-7
(FRIDAY/SATURDAY). THE 12Z OP GFS TRENDED MORE TOWARDS THE ECMWF IN
THURSDAY'S NRN GREAT LAKES SHORTWAVE DIVING SEWD INTO THE NORTHEAST
US. THIS SUPPORTS A FLATTENING OF THE UPPER RIDGE...SFC RIDGING INTO
THE GREAT LAKES...AND THE AFOREMENTIONED FRONTAL BOUNDARY SINKING
WELL SOUTH OF THE FA. IF THIS PANS OUT WE WOULD SEE A RETURN TO
DRY/COOLER/LESS HUMID WX BY DAYS 6/7. HOWEVER...OPTED NOT TO PULL
INHERITED LOW CHC POPS THURSDAY NIGHT AND FRIDAY GIVEN MODEL
INCONSISTENCIES THIS FAR IN ADVANCE...AND FOR THE FACT THAT SEVERAL
GFS ENSEMBLE MEMBERS STALL THE BOUNDARY FARTHER NORTH INVOF THE CWA.

&&

.AVIATION...
EXTREMELY UNSTABLE AIRMASS OVER NRN INDIANA THIS AFTN. A CDFNT
MOVG THROUGH NW IL/SE WI SHOULD DROP ACROSS NRN INDIANA BY THIS
EVENING. THIS FRONT IS EXPECTED TO TRIGGER SCT TSTMS...WHICH
GIVEN THE INSTABILITY IN PLACE...COULD BE SVR WITH LARGE HAIL AND
DAMAGING WINDS...THUS MAINTAINED GOING TEMPO +TSRA GROUP AT BOTH
TERMINALS LATE THIS AFTN. SOME LINGERING MID/HIGH CLOUDS EXPECTED
TNGT AND SUNDAY. WINDS WILL VEER NE BEHIND THE FRONT OVERNIGHT...
AND THEN LIKELY BACK NW AGAIN AT SBN SUNDAY AS LAKE BREEZE MOVES
INLAND WITH LIGHT GRADIENT FLOW. LINGERING MOISTURE AND LIGHT
WINDS MAY ALLOW PATCHY BR TO DVLP OVERNIGHT... AND ADDED MVFR VSBY
RESTRICTION TO FWA TAF AROUND DAYBREAK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT
Hazardous weather outlook, Jun 4, 4:26 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT SAT JUN 4 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-052030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
426 PM EDT SAT JUN 4 2011 /326 PM CDT SAT JUN 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT...AND AGAIN WEDNESDAY NIGHT INTO FRIDAY. IT REMAINS TOO
EARLY TO DETERMINE THE CHANCES OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EARLY THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-052030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
THIS EVENING. A FEW THUNDERSTORMS MAY CONTAIN SEVERE WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT...AND AGAIN WEDNESDAY NIGHT INTO FRIDAY. IT REMAINS TOO
EARLY TO DETERMINE THE CHANCES OF SEVERE WEATHER.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 4, 4:32 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT SAT JUN 4 2011

INZ032>034-042115-
BLACKFORD IN-GRANT IN-JAY IN-
432 PM EDT SAT JUN 4 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BLACKFORD...
SOUTHWESTERN JAY AND SOUTHEASTERN GRANT COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPLAND...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH...HAIL UP TO A HALF AN INCH IN
DIAMETER...AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THIS
THUNDERSTORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HARTFORD CITY...
  DUNKIRK...
  REDKEY...
  SHAMROCK LAKES...
  MILL GROVE AND TRENTON...
  CENTER...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4039 8522 4040 8561 4057 8559 4044 8491
      4032 8496 4032 8521
TIME...MOT...LOC 2031Z 287DEG 24KT 4047 8546

MCS
Special weather statement, Jun 4, 4:40 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 PM EDT SAT JUN 4 2011

INZ012>015-042130-
FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-
340 PM CDT SAT JUN 4 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN CASS...
EXTREME NORTHWESTERN MIAMI...SOUTHWESTERN MARSHALL AND FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND PULASKI AND SOUTHERN STARKE
COUNTIES IN NORTHWEST INDIANA...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MEDARYVILLE...OR 13 MILES
NORTHWEST OF WINAMAC...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  CULVER...
  DENHAM...
  RIPLEY...
  BEARDSTOWN...BASS LAKE AND PULASKI...
  VANMETER PARK AND ORA...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING/1000 PM EDT SATURDAY EVENING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4123 8692 4122 8635 4118 8609 4100 8615
      4100 8617 4091 8618 4091 8626 4095 8670
      4105 8691
TIME...MOT...LOC 2040Z 280DEG 23KT 4112 8679
Local storm report, Jun 4, 4:44 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             HARTFORD CITY           40.45N  85.37W
06/04/2011  E0.25 INCH       BLACKFORD          IN   PUBLIC

&&

EVENT NUMBER IWX1100988

EB
Local storm report, Jun 4, 5:04 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     HARTFORD CITY           40.45N  85.37W
06/04/2011                   BLACKFORD          IN   EMERGENCY MNGR

            TREES DOWN THROUGHOUT THE CITY. WINDOWS BLOWN OUT OF
            BUSINESSES DOWNTOWN. TIME ESTIMATED BY RADAR

&&

EVENT NUMBER IWX1100989

EB
Special weather statement, Jun 4, 5:13 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT SAT JUN 4 2011

OHZ016-025-042145-
ALLEN OH-PUTNAM OH-
513 PM EDT SAT JUN 4 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND SOUTHERN
PUTNAM COUNTIES IN WEST CENTRAL OHIO...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF ELIDA...OR 9 MILES EAST OF
DELPHOS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH...HAIL UP TO A HALF AN INCH IN
DIAMETER...AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THIS
THUNDERSTORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIMA...
  BLUFFTON...
  COLUMBUS GROVE...
  CAIRO...
  ROCKPORT...
  SLABTOWN...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4064 8388 4082 8428 4101 8412 4088 8387
      4065 8387
TIME...MOT...LOC 2113Z 302DEG 18KT 4087 8415

MCS
Local storm report, Jun 4, 6:02 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     1 NE LAFAYETTE          40.77N  83.94W
06/04/2011  E40 MPH          ALLEN              OH   AMATEUR RADIO

            DIME SIZE HAIL AND ESTIMATED 40 MPH WINDS AT ALLEN...
            HANCOCK... HARDIN COUNTY LINE.

&&

EVENT NUMBER IWX1100990

EB

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:31 PM EDTSpecial Weather StatementIWXHuntington, Wells59 min
Jun 4, 4:32 PM EDTSpecial Weather StatementIWXBlackford, Jay43 min
Jun 4, 4:40 PM EDTSpecial Weather StatementIWXFulton, Pulaski50 min
Jun 4, 4:59 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski42 min
Jun 4, 5:37 PM EDTSevere Thunderstorm WarningIWXGrant53 min
Jun 4, 6:08 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, Starke, White52 min
Jun 4, 6:16 PM EDTSevere Thunderstorm WarningIWXWhite59 min
Jun 4, 6:38 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wabash and 1 more67 min
Jun 4, 6:45 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Wabash, White45 min
Jun 4, 7:23 PM EDTSevere Thunderstorm WarningIWXCass, White37 min
Jun 4, 7:26 PM EDTFlash Flood WarningIWXWhite6 hr
Jun 4, 7:32 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Miami, Wabash58 min
Jun 4, 7:44 PM EDTSevere Thunderstorm WarningIWXAdams, Huntington, Jay, Wells46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.